Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 1, 2008, 6:54 PM EDT for Broward County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 1, 2008, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:10 PM EDT | TSTM WND GST 49 | Plantation, FL | A WIND GUST OF 49 MPH WAS RECORDED AT SW 6TH ST AND UNIVERSITY DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2230 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 012254 SVRMFL FLC011-012330- /O.NEW.KMFL.SV.W.0116.080801T2254Z-080801T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 654 PM EDT FRI AUG 1 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 730 PM EDT * AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTON TO DAVIE...AND MOVING NORTH VERY SLOWLY. * THE LINE OF STORMS WILL AFFECT... SOUTHWEST RANCHES... DAVIE... NOVA SOUTHEASTERN UNIVERSITY... AND SURROUNDING COMMUNITIES. LAT...LON 2619 8045 2613 8016 2600 8022 2603 8048 TIME...MOT...LOC 2254Z 200DEG 4KT 2610 8043 2604 8025 $$ BAXTER
2 follow-up statements
286 WWUS52 KMFL 012318 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 718 PM EDT FRI AUG 1 2008 FLC011-012330- /O.CON.KMFL.SV.W.0116.000000T0000Z-080801T2330Z/ BROWARD FL- 715 PM EDT FRI AUG 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL BROWARD COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARKHAM PARK TO PLANTATION...MOVING NORTH AT 5 MPH. A WIND GUST OF 49 MPH WAS RECORDED AT SOUTHWEST 6TH STREET AND UNIVERSITY BOULEVARD AT 710 PM. THE SEVERE THUNDERSTORMS WILL BE NEAR... DOWNTOWN-DAVIE... MARKHAM PARK... PLANTATION... SAWGRASS MILLS MALL... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2618 8039 2613 8016 2604 8021 2610 8045 TIME...MOT...LOC 2315Z 200DEG 4KT 2614 8038 2611 8023 $$ DG
208 WWUS52 KMFL 012326 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 726 PM EDT FRI AUG 1 2008 FLC011-012336- /O.EXP.KMFL.SV.W.0116.000000T0000Z-080801T2330Z/ BROWARD FL- 726 PM EDT FRI AUG 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL EXPIRE AT 730 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 730 PM EDT. LAT...LON 2618 8039 2613 8016 2604 8021 2610 8045 TIME...MOT...LOC 2326Z 200DEG 4KT 2615 8038 2612 8023 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:58 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 1, 4:58 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 458 PM EDT FRI AUG 1 2008 .UPDATE...STORMS CONTINUE TO DEVELOP OVER INTERIOR AREAS...AND MOVING SATELLITE IMAGERY SUGGESTS THAT...MUCH LIKE YESTERDAY...THE GULF COAST SEA BREEZE WILL CONTINUE TO MOVE TOWARDS THE ATLANTIC COAST. THIS WILL ENCOUNTER THE ATLANTIC SEA BREEZE AND OTHER NUMEROUS STORM OUTFLOW BOUNDARIES TO RESULT IN CONTINUED STORM DEVELOPMENT WITH LIKELY PROPAGATION TOWARDS THE ATLANTIC COAST THROUGH EARLY THIS EVENING. A FEW STORMS COULD CONTINUE TO BECOME STRONG. HAVE INCREASED THE POPS A TAD FOR THE EAST COAST METRO AREAS. THE GULF COAST WILL REMAIN DRY THIS EVENING...BUT KEPT SLIGHT CHANCE POPS THERE TONIGHT AS SW FLOW COULD ALLOW A FEW SHOWERS...AND PERHAPS A STORM TO AFFECT THAT AREA TONIGHT. /DG && .PREV DISCUSSION... /ISSUED 217 PM EDT FRI AUG 1 2008/ DISCUSSION...DEEP LAYER RIDGE WILL REMAIN IN PLACE ACROSS S FLA THROUGH SATURDAY KEEPING THE CONVECTIVE PATTERN BELOW CLIMO FOR EARLY AUGUST. THE 12Z MFL SOUNDING KIND OF SUPPORTS THIS WITH ATMOSPHERE SOMEWHAT MORE STABLE THAN 24 HOURS AGO. ON THE SOUTH SIDE OF THE UPPER RIDGE, WATER VAPOR IMAGERY SHOWS UPPER LOW MOVING SLOWLY WEST ACROSS THE NORTHERN CARIBBEAN TO THE SOUTH OF CUBA. ON THE EAST SIDE OF THIS LOW, THERE IS SOME STRONG SUBSIDENCE BENEATH THE RIDGE JUST NORTH OF THE BAHAMAS ROTATING TOWARDS S FLA AND THIS ALSO CLEARLY EVIDENT ON WATER VAPOR IMAGERY. SATELLITE PWAT ESTIMATES SHOW ONLY AROUND 1.3 INCHES IN THIS AIRMASS AND THE GFS FCST SOUNDING GOES RIGHT ALONG WITH THIS DROPPING OUR PWAT TO LESS THAN 1.5 INCHES FOR SATURDAY SO IT SEEMS TO HAVE INITIALIZED QUITE WELL. THEN BOTH THE GFS AND NAM ARE IN GOOD AGREEMENT THAT AS THE UPPER LOW CURRENTLY MOVING ACROSS THE NEW ENGLAND REGION PULLS OFF TO THE NE ON SUNDAY, THE DEEP LAYER RIDGE WILL SHIFT SLIGHTLY NORTH AND PUT S FLA BACK INTO A DEEP EASTERLY REGIME, ALBEIT WEAK. AT THE SAME TIME WITH THE RIDGE AXIS SHIFTING NORTH, THIS ALLOWS FOR RETURN MOISTURE ON THE EAST SIDE OF A TROPICAL WAVE THAT IS CURRENTLY SOUTH OF HISPANIOLA TO SPREAD ACROSS S FLA WITH THE NAM BEING THE MOST AGGRESSIVE. HOWEVER, LOOKING AT SATELLITE PWAT ESTIMATE IMAGERY, MOST OF THE DEEP LAYER MOISTURE IS REMAINING WELL TO THE SOUTH AND ALTHOUGH IT IS COMMON FOR WAVES TO SPLIT AS THEY ENCOUNTER DEEP EASTERLY FLOW, I AM NOT SURE THE DEEP FLOW THAT WILL DEVELOP WOULD ACTUALLY SUPPORT THIS TO OCCUR AND FOR NOW PLAN TO GO WITH THE MAV LOWER POPS AND KEEP THE NUMBERS TO SCATTERED COVERAGE. IN THE EXTENDED, MOISTURE WILL BE ON THE INCREASE INTO EARLY NEXT WEEK UNDER THIS EASTERLY FLOW DEVELOPMENT. THIS SHOULD KEEP THE HIGHEST POPS MOST OF THE UPCOMING WEEK TO BE CONFINED TO THE INTERIOR AND WEST COAST ZONES. SO NOT PLANNING TO CHANGE MUCH BEYOND SUNDAY. AVIATION...SHOWERS AND THUNDERSTORMS ARE ALREADY FIRING ALONG THE ATLANTIC COAST SEA BREEZE CONVERGENCE LINE AS IT PUSHES INLAND. THIS IS EXPECTED TO CONTINUE PRIMARILY AFFECTING AIRPORTS INLAND OF THE FLORIDA TURNPIKE ALTHOUGH APPROACH WILL BE COMPLICATED BY THE TSRA. OUTFLOW BOUNDARIES FROM TSRA WILL ALSO RESULT IN NEW CONVECTION INITIATED BY CONVERGENCE WITH SEA BREEZE AS WELL AS LAKE BREEZES FROM LAKE OKEECHOBEE. AWAY FROM THUNDERSTORMS, VFR CONDITIONS WILL PREVAIL. PREVAILING WINDS WILL AGAIN BE LIGHT AND VARIABLE AFTER SUNSET. MARINE...WEAK SFC GRADIENT WILL KEEP WINDS LESS THAT 15 KNOTS THROUGH THE PERIOD WITH SEAS LESS THAN 4 FEET. RIDGE AXIS WILL MOVE SLIGHTLY NORTH BY SUNDAY INTO EARLY NEXT WEEK GIVING S FLA WATERS MORE OF A SOUTHEAST WIND REGIME BUT AS STATED, GRADIENT KEEPS THEM LIGHT. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 1, 4:40 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 440 PM EDT FRI AUG 1 2008 FLZ063-066>075-168-172>174-020500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 440 PM EDT FRI AUG 1 2008 ...A FEW STRONG STORMS INTERIOR/EAST COAST THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT INTERIOR AND ATLANTIC COASTAL SECTIONS OF MAINLAND SOUTH FLORIDA THROUGH EARLY THIS EVENING, WITH JUST A SLIGHT CHANCE OF STORMS ELSEWHERE. A FEW OF THE STORMS WILL BECOME STRONG OVER THE INTERIOR AND THE ATLANTIC COAST, CAPABLE OF PRODUCING GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 55 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND DIME SIZE. FLOODING: MINOR STREET FLOODING OR FLOODING OF POORLY DRAINED AREAS IS POSSIBLE WHERE STORMS REMAIN NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS MAINLAND SOUTH FLORIDA, ESPECIALLY OVER INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY THREATS FROM THE THUNDERSTORMS WILL BE DANGEROUS LIGHTNING STRIKES, STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR HIGHER, ANY HAIL, AND HEAVY RAINFALL IN EXCESS OF 2 INCHES. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 1, 2:22 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT FRI AUG 1 2008 FLZ072-074-172-011845- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- COASTAL BROWARD COUNTY FL- 222 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS PEMBROKE PINES AND DAVIE... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EASTERN PEMBROKE PINES AND SOUTHEAST DAVIE IN SOUTHEAST BROWARD COUNTY. THIS STORM WAS DRIFTING NORTHWEST AROUND 5 MILES AN HOUR. NORTH PERRY AIRPORT REPORTED A HALF INCH OF RAIN IN ABOUT 25 MINUTES WITH THIS STORM, WHICH COULD RESULT IN LOCALIZED URBAN FLOODING OF UNDERPASSES AND POORLY DRAINED STREETS AND CANALS. FREQUENT DANGEROUS LIGHTNING STRIKES ARE ALSO OCCURRING WITH THIS THUNDERSTORM. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES WIND GUSTS NEAR 35 MILES AN HOUR ACROSS PARTS OF DAVIE AND COOPER CITY. LAT...LON 2598 8018 2596 8034 2609 8027 2608 8015 TIME...MOT...LOC 1822Z 180DEG 0KT 2606 8051 RLP
Special weather statement, Aug 1, 4:06 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 406 PM EDT FRI AUG 1 2008 FLZ073-012045- INLAND MIAMI-DADE FL- 406 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORM AFFECTING EAST CENTRAL MIAMI-DADE COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION KROME AND KENDALL DRIVE THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... KENDALE LAKES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2580 8052 2579 8039 2566 8039 2566 8055 TIME...MOT...LOC 2006Z 207DEG 1KT 2572 8046 BAXTER
Special weather statement, Aug 1, 4:35 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 435 PM EDT FRI AUG 1 2008 FLZ067-012115- INLAND PALM BEACH COUNTY FL- 435 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORM MOVING AFFECTING SOUTH CENTRAL PALM BEACH COUNTY... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2658 8044 2655 8022 2639 8028 2645 8052 TIME...MOT...LOC 2035Z 214DEG 1KT 2648 8037 BAXTER
Special weather statement, Aug 1, 4:49 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT FRI AUG 1 2008 FLZ073-012130- INLAND MIAMI-DADE FL- 449 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORM AFFECTING CENTRAL MIAMI-DADE COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...MOVING VERY SLOWLY TO THE NORTH. THIS STORM WILL AFFECT... MICCOSUKEE RESORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2583 8067 2583 8041 2566 8043 2566 8063 TIME...MOT...LOC 2049Z 160DEG 3KT 2575 8055 BAXTER
Special weather statement, Aug 1, 6:22 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT FRI AUG 1 2008
FLZ071-012245-
INLAND BROWARD COUNTY FL-
622 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL BROWARD COUNTY...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY AND
MIAMI CANAL. THIS STORM WAS NEARLY STATIONARY.
THIS STORM WILL AFFECT...
RURAL SOUTHERN BROWARD COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2596 8054 2598 8069 2599 8069 2599 8074
2612 8068 2608 8051
TIME...MOT...LOC 2222Z 297DEG 2KT 2602 8062
BAXTERSpecial weather statement, Aug 1, 6:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
633 PM EDT FRI AUG 1 2008
FLZ071-072-012315-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
633 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORMS AFFECTING SOUTHERN BROWARD COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM
SOUTHWEST RANCHES TO 8 MILES SOUTH OF INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL. THESE STORMS WERE ALSO DEVELOPING ALONG THE
OUTFLOW BOUNDARIES FROM THE EARLIER THUNDERSTORMS. THESE STORMS
WERE NEARLY STATIONARY.
THESE STORMS WILL AFFECT...
PEMBROKE PINES...
SOUTHWEST RANCHES...
RURAL AREAS OF SOUTHERN BROWARD COUNTY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2598 8025 2598 8069 2599 8069 2599 8073
2615 8073 2613 8025
TIME...MOT...LOC 2233Z 182DEG 2KT 2604 8032 2604 8064
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:22 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Aug 1, 2:43 PM EDT | Areal Flood Advisory | MFL | Broward | 48 min |
| Aug 1, 4:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 1, 4:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Aug 1, 4:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Aug 1, 5:11 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 46 min |
| Aug 1, 6:22 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Aug 1, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.